8 Telltale Signs Of A Pill Overdose

Written by Chloe Nicosia

A Pill Overdose Can Be Deadly – Here are 8 Signs of Potential Overdose

A pill overdose is accidental in most cases, but it’s important that people recognize the signs that accompany it. When a pill overdose occurs it’s a medical emergency, and your ability to recognize the signs can save the life of someone you love.

Signs Of A Pill Overdose

Overdose symptoms will vary between types of pills. Opioids and benzodiazepines are depressants and include heroin, morphine, oxycodone, fentanyl, and methadone. These drugs slow respiration, heart rate, and the central nervous system. Overdosing on depressants can result in brain damage or death. Signs of a pill overdose include:

  1. Lips and/or fingertips have turned blue
  2. Snoring or gurgling, which can indicate a partially blocked airway
  3. Shallow breathing
  4. Has ceased breathing
  5. Doesn’t respond to stimulus
  6. Disoriented and confused
  7. Unconscious and can’t be roused
  8. Limp and floppy arms and legs

A person may appear to be sleeping, but in fact be unconscious. If you suspect or know of someone using drugs and find them in an unresponsive state, call 911. When a person overdoses, it can be several hours before death occurs. If medical help arrives soon enough, the person’s life may be saved.

Addiction To Pain Pills

Pain pills are prescribed to relieve the discomfort from a number of health issues including cancer, surgical procedures, and serious injuries. Many patients develop a tolerance for the pain pill and soon need more to achieve the same effect. Addiction can start innocently as taking an extra pill or shortening the time between doses, which can soon result in a physical dependence as the body adapts to the drug’s presence. The user will have to continue to increase the dose in order to receive the same relief, and soon finds he or she needs more of the drug just to get through the day. When the prescription runs out, the patient goes through withdrawal. If the drug has been abuse for a considerable time, the withdrawal symptoms are more severe and difficult to tolerate. Unfortunately, many people are unable to withstand the discomfort of withdrawal and will seek other sources to achieve the euphoric relief the pain pills provided. Obtaining pain pills illegally is very expensive, and many people turn to heroin because it is much cheaper. Others try doctor shopping, which is a serious crime. The disease of addiction to pain pills leads people to participate in criminal activities to support their need for drugs.

Pill Overdose Symptoms

In addiction to the previous pill overdose symptoms, you may observe slurred speech, severe itchy skin accompanied by incessant scratching, vomiting, unable to speak though eyes are open, and very slow or erratic heartbeat. If you believe a person is experiencing an overdose, call 911 immediately. Once the emergency is over, Better Addiction Care can help you make the arrangements for a facility that can turn the addict’s life around. Call us today at 1.800.429.7690 and speak with a rehab advisor who can assist you with locating the right addiction treatment facility to provide the needed detox and rehab programs for you or a loved one suffering from addiction to pain pills.

Pain pill addiction destroys the lives of people who never wanted or expected to become drug addicts. It can happen to anyone that is prescribed opioid pain killers. Don’t let it take their or your life – call us today.

If you or a family member are dependent on prescription pain pills to get through the day, call us at 1.800.429.7690 and speak with a friendly and knowledgeable advisor who can get you connected to the facility you need. Every day you put it off is a day closer to an overdose crisis.

Sources:

https://www.healthline.com/health/drug-overdose#Definition1

https://www.cdc.gov/mmwr/preview/mmwrhtml/mm6101a3.htm

https://www.ncadd.org/get-help/get-immediate-help/drug-overdose-emergency

https://drugabuse.com/library/drug-overdose/